Talk

Advanced search

Not sure if I should take these. (Sertraline)

(17 Posts)
theviewfromhalfwaydown Sat 12-Sep-20 07:46:37

I've been prescribed sertraline for low mood and severe depression just before my periods. I was given it a few years ago but couldn't cope with the side effects and stopped. I took my first one last night and already feel sick and a bit gittery. When I last took them I also got extremely tired and couldn't stop yawning but also couldn't sleep so I'm really scared that will happen again.

I can't be like that as I work in a job where I need to have my wits about me at all times. I can't be yawning all the time and feeling like I'm going to have a heart attack.

Has anyone else taken them and how long did the side effects last. The box says up to 4 months so I just don't think I can stick it out that long.

OP’s posts: |
theviewfromhalfwaydown Sat 12-Sep-20 11:36:39

Anyone?

OP’s posts: |
Leafypage Sun 13-Sep-20 01:54:39

Give it a go and ride the storm. You should feel better after a month or so. It’s worth it if your body likes them. Take them at night though, I made the mistake of taking them in the morning and it knocked me out by afternoon! Also monitor Your mood and report back to your doctor. They can prescribe something to help you sleep too if you have problems with that. Good luck

Toddlerteaplease Sun 13-Sep-20 02:35:48

Never had any side effects from them.

theviewfromhalfwaydown Mon 14-Sep-20 06:59:39

Day two of taking them and my mouth feels so dry and I'm feeling really sick. So not too bad so far.

OP’s posts: |
YouBringLightInToADarkPlace Mon 14-Sep-20 09:09:53

Took me about 8 days to get over the negative side effects, by 12 days I could feel the fog lifting and by 15 days I felt back to "normal" - ish.
They do help if you can persevere x

natnev Mon 14-Sep-20 09:13:29

@Leafypage that's so strange as I've found totally the opposite! Sertraline causes me to have horrendous insomnia and my gp advised I take them first thing in the morning. We are all so different aren't we 
@theviewfromhalfwaydown you certainly need to give them a proper go, a couple of days you will be feeling side effects but it's very likely they will pass and your body will adjust. If you're still feeling awful in a month or so I would ask for something else, as you may have a sensitivity to them. Gp's always recommend giving something a decent amount of time to settle in unless the side effects are really horrific. Ride the storm as PP have said and be kind to yourself x

Pearsapiece Mon 14-Sep-20 09:24:19

Give them a good go. I would say about a month. The side effects for me for quite full on for 2 weeks then they started to go and I really felt I had clear space in front of me for the first time in years. I would honestly say they saved my life. But a week in a I was prepared to give up.
Good luck op, I hope they work for you

Fartleking Mon 14-Sep-20 09:34:04

I echo what PPs have said. I felt generally rubbish for a good 2 weeks but then it lifted and I felt light and clear. Take them at night so you're less drowsy in the day. Can you take any time off from work to allow them to take effect without work stress interfering?

Leafypage Mon 14-Sep-20 09:34:59

I got the insomnia too, I had to get another drug added to help me sleep. It was a viscous circle!

theviewfromhalfwaydown Tue 15-Sep-20 19:48:56

Thanks for all the replies. I can't take time off work as I can't afford too. I've been taking them at about 5 so I sleep through the worst of it. I'm finding I still feel very blank but I'm not as nervous as I usually am. I've always been a really nervous person so it's a bit of a difference.

OP’s posts: |
AngelzEye Wed 16-Sep-20 03:25:56

I've just started taking these too, on day 3. I've snapped them in half to get used to the dose slowly because I heard they would be horrible to start. It seem to be fine, just a few palpitations tonight but no nausea or wooziness.
Maybe you could ask your doctor if you can do the same?

colouringindoors Wed 16-Sep-20 10:29:34

I've started on 25mg. I've had looser bowel movements but otherwise ok. I take them in the morning after breakfast and no cognitive effects so far. I think nUsea us a common side effect so use dry biscuits, ginger in food, polo mints work for me. At least if u have these types of sumptoms at work you can just say what you're experiencing.... good luck.

theviewfromhalfwaydown Thu 17-Sep-20 07:12:23

Thanks everyone. I was feeling ok until yesterday when I started feeling really on edge and angry at nothing. I'm still going with them. I work in a special school with kids who can turn violent very suddenly so I have to have my wits about me hence trying to sleep through the worst of the side effects.

I'm going to preserve with them and I've also started talking therapy so hopefully that will get to the bottom of why I'm feeling so bad in the first place.

OP’s posts: |
Fartleking Thu 17-Sep-20 15:52:11

Well done @theviewfromhalfwaydown. The first hurdle was taking them in the first place. Good luck with the therapy, I have always found it helpful. Painful sometimes, but helpful! flowers

theviewfromhalfwaydown Sun 20-Sep-20 08:24:00

Thought I'd update I'm starting to feel a bit better. I'm getting randomly very nervous (feeling sick, butterflies in my stomach, heart racing). Other than that I am feeling like the fog is lifting and I'm not getting so irritated by things that aren't important. I also pushed myself to go out for the first time in 2 years with some work colleges which was great. It's been three years since I split form my ex of 10years who never let me go out anywhere so I don't have many friends so my goal is to work on that.

OP’s posts: |
Fartleking Mon 21-Sep-20 13:12:51

Hopefully it will only get better!

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in